MAUDE Adverse Event Report: COVIDIEN SURGICAL MAXTACK; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL MAXTACK; STAPLE, IMPLANTABLE
Model Number MAXTACK30
Medical Device Problem Codes Positioning Failure (1158); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, intra-operatively, the powered tacker was removed after a yellow light appeared and no tack deployed.Following the removal, multiple attempts were made to fire the device.On the third attempt, multiple tacks were expelled from the device onto the floor.At that point, the decision was made to discontinue use and open a new tacker.There was no patient involvement.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the battery door was removed and battery strap was provided without any batteries.No tacks were visible in the shaft.During functional testing, the handle body was disassembled to reveal the internal components.An external power supply was connected to the battery terminals 9.0 v from a power supply and the red light did turn on.Data extracted from the device confirmed 1 tack was initiated, 0 tacks completed with tacks remaining.Further evaluation was done and when power was applied to the pcba (printed circuit board assembly), the assembly was displayed a red led (light-emitting diode).It was reported that there was double index and tacker did not fire.The reported issues were confirmed.The most likely cause was determined to be software issue.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAXTACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24223185
Report Number1219930-2026-00595
Device Sequence Number12813495
Product Code GDW
UDI-Device Identifier10884521826267
UDI-Public(01)10884521826267(17)281031(10)N5L1291UY
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAXTACK30
Device Catalogue NumberMAXTACK30
Device Lot NumberN5L1291UY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown